MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® 2 IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® 2 IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT
Model Number XFOSM311
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number: (b)(4).
 
Event or Problem Description
It was reported that the dental implant failed due to a malfunction in the hexagon.The doctor reported that the procedure was completed with another implant on the same day and that the patient did not suffer any negative impact on his health.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One implant was returned for investigation.Visual evaluation of the as returned implant identified damage around the platform and internal hex.Additionally, the implant collar was damaged possibly during removal process.Functional testing was not performed due to the nature of the device and event.No pre-existing conditions were noted on the per.The reported implant was intended for an unknown tooth location.Picture images were not provided.Review of appropriate documentation: document reviewed: biomet 3i dental implant ifu (p-iis086gi) rev j - 2022/08/01.Information identified: contraindications, warnings, precautions and potential adverse events.Per the applicable ifu, it is stated that improper technique and overloading may lead to device failure.Dhr review: dhr review for the lot (2019012053) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimvie.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (2019012053) for similar events (complaint category keywords: damaged drive feature) and no other complaint was identified.Post market trending review: august post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE® 2 IMPLANT 3.25 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key14587987
Report Number0001038806-2022-00833
Device Sequence Number5555462
Product Code DZE
UDI-Device Identifier00844868024033
UDI-Public(01)00844868024033(17)240209(10)2019012053
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111216
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model NumberXFOSM311
Device Catalogue NumberXFOSM311
Device Lot Number2019012053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale